Addition affects thousands of people every year in America. It is quite easy to become addicted while chasing a great feeling high. Most addicts will admit that they are always trying to feel better than they did the last time they used. Overcoming addiction is difficult and made even harder by withdrawal symptoms. One of the hardest to quit is a morphine addiction because of what happens when the user stops taking the drug.
Morphine is a common pain reliever used in many hospitals and prescribed by doctors to help ease the pain of surgery, an injury or chronic pain. This opiate-based drug is similar to heroin and is usually just as addictive. The body is able to quickly build a tolerance to the drug which means more and more will be required to relieve pain, which quickly leads to physical dependence.
A long-time user who stops using morphine cold turkey without trying to wean off gradually will begin to experience morphine withdrawal symptoms almost immediately. The first symptoms will of course be craving the drug and anxiety about not getting it. After about half a day, the user will feel sleepy and have cold-like symptoms including a runny nose or watery eyes. After about a day, the withdrawal becomes much more intense including severe cramping, hot and cold flashes, vomiting, diarrhea and increased blood pressure and body temperature.
It takes about three days for an addict to progress through complete withdrawal from morphine. After this, they will begin to regain their appetite and body functions will return to normal. However, many users will continue to experience drug cravings, a lower pain tolerance, and difficulty controlling weight gain or loss. Because of these lasting effects, it is important to seek help and begin recovery in a supervised environment like a hospital or drug rehabilitation center. Counseling is usually required for continued soberness.
Get more information at the author’s website on getting a morphine withdrawwal.
What are Your Views on This? Leave a Comment